Thursday 16th 2012

Thursday 16th February, 2012

9:30 Arrival & Registration at the Ondaatje Theatre in the Royal Geographic Society

10:00 Welcome Address - Francois Grey, Director of the  Citizen Cyberscience Centre , Geneva

First Morning Sessions: Spectrum of  Citizen Science

10:10 Learning from two citizen science case studies - Evolution Mega Lab.org and iSpot.org.uk - Jonathan Silvertown, Open University

10:40 Without Citizens you don’t get the Science - Lessons from projects with 60 to 6 million contributions - Simon Tokumine, Vizzuality

11:00 Community-source structured metadata of English place-names - Stuart Dunn, Kings College London

11:20 Coffee / Tea Break (20 mins)

Second Morning Sessions: Engagement, Motivation and Incentives

11:40 Motivation by Design: Technologies, Experiences, and Incentives - Andrea Wiggins, Syracuse University

12:00 Motivation, engagement, and learning outcomes - Tina Philips, Cornell Lab of Ornithology

12:20 Drivers of participation in citizen cyberscience projects - an empirical study of Stardust@home - Ofer Arazy, University of Alberta

12:40 Discussion and Q&A – Chair: TBC

13:00 Lunch Break  (50 mins)

First Afternoon Sessions: Citizen Science around the World

13:50 Transcription of Bushman Historical Text Ngoni Munyaradzi, University of Cape Town

14:05 Citizen Cyberscience in China - Wenjing Wu, Institute of High Energy Physics and the Chinese Academy of Science

14:20 ForestWatchers: a citizen project for forest monitoring  Daniel Lombraña González, Citizen Cyberscience Centre

14:35 Quake Catcher in SE Asia - Hsin-Yen ChenAcademia Sinica

14:50 e-infrastructures for citizen science – an EC perspective – Kirsti Ala-Mutka, European Commission

15:00 Discussion and Q&A - Chair: Christian Pellegrini, Citizen Cyberscience Centre

15:10 Coffee / Tea Break (20 mins)

Second Afternoon Sessions: Challenging Citizen Science

15:30  Citizen, Science, Education and Technology: new synergies to be explored - Francois Taddei, Center for Research and Interdisciplinary at Paris Descartes University

15:50 Community based monitoring - of chimpanzee/forest habitats using ODK and Android based smartphones and tablets in Tanzania and Uganda - Lilian Pintea, Jane Goodall Institute

16:10 Technology to enable non-technical people to record the natural environment – examples from the UK and in the rainforests of Guyana- Jon Parsons, Global Canopy Programme

16:30 Discussion and Q&A  - Chair: Jerome Lewis, ExCiteS, UCL

16:50 Coffee / Tea Break (10 mins)

Final Session: The launch of ExCiteS at University College London

17:00 Introduction to Extreme Citizen Science (ExCiteS) launch – Claire Ellul, ExCiteS, UCL

17:10 Extreme Citizen Science in the Congo Basin - Jerome Lewis, ExCiteS, UCL

17:30 Overview of ExCiteS activities - Muki Haklay,  ExCiteS, UCL

17:40 ExCiteS Launch Reception

18:30 Close of the First Day